MAUDE Adverse Event Report: LUMENIS LTD. SLIMLINE SIS 365 FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. SLIMLINE SIS 365 FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number SLIMLINE SIS 365 FIBER
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Despite reasonable attempts to obtain additional information regarding the system that was used or the circumstances surrounding the reported event; no additional information was provided.The complainant indicated that the reusable fiber that was manufactured on nov-2019 will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The following questions remained unanswered: how many times was this fiber used prior to the event, was it still valid for use, did the user have additional certified lumenis fibers to carry on with the operation? did the user try to use them? was the system and the fiber been tested prior to anesthetizing the patient? (it's a common practice to test the equipment including the fibers prior to anesthetizing the patient).Lumenis could not confirm which system was used nor if the fiber was still valid therefore lumenis cannot confirm that a malfunction actually happened.In this case the patient was awakened from anesthesia and the procedure was cancelled.Although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event to the fda.A two year review of historical complaints revealed no events of "fiber recognition issues" having led to a serious injury.To date lumenis is unaware of such events ever having led to serious injury.Furthermore, there have been no similar complaints for the same fiber lot.Lumenis is closing this complaint at this time but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop ((b)(4)) and per post marketing surveillance procedure ((b)(4)).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis laser system was being utilized, the laser was not recognizing a lumenis slimline sis 365 fiber.Unable to proceed with the laser, the procedure was canceled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
SLIMLINE SIS 365 FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key12827837
Report Number3004135191-2021-00078
Device Sequence Number1362619
Product Code GEX
UDI-Device Identifier07290109140230
UDI-Public07290109140230
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLIMLINE SIS 365 FIBER
Device Catalogue Number0644-012-01
Device Lot Number0046781119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown